Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 276, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 3:18 PM CDT for 4 counties in Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 2, 2004, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Delaware County, OK, McIntosh County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 2, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WUUS54 KTSA 022018 SVRTUL OKC021-041-091-101-022115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 318 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA DELAWARE COUNTY IN NORTHEAST OKLAHOMA MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 415 PM CDT * AT 315 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PRYOR TO CHOTEAU TO OKMULGEE TO 8 MILES NORTH OF OKEMAH...MOVING SOUTH AT 45 MPH. THIS IS A DANGEROUS LINE OF THUNDERSTORMS THAT WILL PRODUCE WIDESPREAD WIND DAMAGE...WITH PEAK GUSTS NEAR 80 MPH. THESE ARE FUJITA SCALE ONE WINDS THAT CAN DESTROY MOBILE HOMES AND DAMAGE BUILDINGS AND HOMES. BRIEF GUSTNADOES WILL OCCUR ALONG THE LINE AS WELL. LAT...LON 3650 9492 3519 9605 3534 9537 3625 9459 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:30 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 2, 11:30 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1130 AM CDT WED JUN 2 2004 FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE AIRMASS IS PRESENT TO THE SOUTH. ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH. OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF INSTABILITY. A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT. RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER THAN PREVIOUSLY FORECAST. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED JUN 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED JUN 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING... A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A PAWHUSKA TO TULSA TO FORT SMITH LINE. FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS. THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING. THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR SOUTHEAST OKLAHOMA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Jun 2, 2:28 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
06/02/2004 59 MPH PAWNEE OK MESONET
&&
GMLocal storm report, Jun 2, 2:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG PAWNEE 36.34N 96.80W
06/02/2004 PAWNEE OK LAW ENFORCEMENT
TREES AND UTILIITY LINES DOWN. WIND SPEED ESTIMATED AT 70
MPH.
&&
GMLocal storm report, Jun 2, 2:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG SKIATOOK 36.37N 96.00W
06/02/2004 TULSA OK BROADCAST MEDIA
TREES DOWN.
&&
GMSpecial weather statement, Jun 2, 2:58 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 258 PM CDT WED JUN 2 2004 OKZ049-053-030000- CHOCTAW OK-PUSHMATAHA OK- 258 PM CDT WED JUN 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 380 IS IN EFFECT UNTIL 7 PM FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... CHOCTAW PUSHMATAHA
Local storm report, Jun 2, 3:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 7 NE TULSA 36.13N 95.92W
06/02/2004 TULSA OK PUBLIC
BUILDING AT TULSA INTL AIRPORT LOST ROOF...REPORTED AS
THE CONCORDE BUILDING
0240 PM TSTM WND DMG TULSA 36.13N 95.92W
06/02/2004 TULSA OK BROADCAST MEDIA
NUMEROUS TREES DOWN NEAR DOWNTOWN AREA...SOME ROOFS
REPORTED OFF...ADAMS MARK HOTEL HAS HAD WINDOWS KNOCKED
OUT.
0245 PM TSTM WND GST 10 SE TULSA 36.03N 95.80W
06/02/2004 60 MPH TULSA OK NWS EMPLOYEE
REPORTED AT 81ST STREET AND HWY 169.
&&
GMLocal storm report, Jun 2, 3:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST 4 SE BRISTOW 35.79N 96.34W
06/02/2004 60 MPH CREEK OK MESONET
&&
GMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 87 min |
| Jun 2, 1:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 83 min |
| Jun 2, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Jun 2, 1:25 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 60 min |
| Jun 2, 2:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 53 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 60 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 72 min |
| Jun 2, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 46 min |
| Jun 2, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 76 min |
| Jun 2, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 48 min |
| Jun 2, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 46 min |
| Jun 2, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 51 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 46 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Jun 2, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 72 min |
| Jun 2, 3:04 PM CDT | Tornado Warning | TSA | Okmulgee | 26 min |
| Jun 2, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 69 min |
| Jun 2, 3:07 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 38 min |
| Jun 2, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 2, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 29 min |
| Jun 2, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, Pittsburg, Sequoyah | 65 min |
| Jun 2, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 32 min |
| Jun 2, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 27 min |
| Jun 2, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 82 min |
| Jun 2, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.